Georgia, 2002

Flood in Georgia, March 3, 2002

March 3, 2002 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 3, 9:50 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 3, 9:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SUN MAR 3 2002

SATELLITE... RADAR... AND LIGHTNING INDICATE A RELATIVELY STRONG
LINE OF THUNDERSTORMS EXTENDING FROM ST. MARYS... GEORGIA TO THE
SOUTHERN PORTION OF SUWANNEE COUNTY... FLORIDA.  THE LINE IS MOVING
SOUTHEAST AT AROUND 20 MPH... WITH THE INDIVIDUAL THUNDERSTORMS
RACING OFF TO THE NORTHEAST AT 35 TO 45 MPH. THREE HOUR RAINFALL
RATES ARE APPROACHING 2 TO 3 INCHES. WILL CONTINUE TO MONITOR WEAK
MESOS.

SURFACE OBS INDICTE THE COLD FRONT IS ON TRACK... IT JUST STARTING
TO NUDGE ITS WAY INTO OUR GA COUNTIES AND SHOULD MOVE ACROSS
JACKSONVILLE BY 18Z AND BE SOUTH OF THE CWA BY 23Z.

THREE HOUR RAINFALL RATES ARE APPROACHING 2 TO 3 INCHES. INITAL
REPORTS IN SOUTHEAST GEORGIA SHOW STORM TOTAL AMOUNTS OF 3 TO 5 INCHES.

WILL UPDATE THE ZONE FORECAST AROUND 1130 AM... ADJUST THE THREAT OF
SHOWERS AND AFTERNOON TEMPERATURES.

MARINE...CONTINUE SCA.

.JAX...
.GA...SCA NEARSHORE AND OFFSHORE WATERS.
.FL...SCA NEARSHORE AND OFFSHORE WATERS.

PUBLIC...JOHNSON
MARINE/AVIATION/FIRE...PETERSON

In the hours before

Special weather statement, Mar 3, 5:22 AM EST, 5 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 AM EST SUN MAR 03 2002

...HEAVY RAINFALL MAY CAUSE LOCALIZED URBAN FLOODING...

A COLD FRONT MOVING ACROSS THE REGION TODAY WILL SPAWN THUNDERSTORMS
ALONG ITS LEADING EDGE.  WIND GUSTS TO 30 MPH...FREQUENT LIGHTNING...
AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. SATURATED GROUND
MAY INHIBIT PROPER DRAINAGE...THUS POSING THE THREAT OF URBAN
FLOODING IN LOW LYING AREAS...DRAINAGE BASINS AND ALONG STREAMS.
ACTIVATION OF STORM SPOTTERS IS NOT REQUESTED AT THIS TIME.  PLEASE
STAY TUNED OF CURRENT ADVISORIES ISSUED BY THE NATIONAL WEATHER
SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE AT
WEATHER.GOV.

BROYLES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Camden

When
March 3, 11:00 AM EST
Where
Camden County, St Marys
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
30.923, -81.636 (the zone’s center; the record gives no point)

Highway 40 at interstate 95 flooded at overpass. Spur 40 near Crooked River Elementry School flooded to one foot depth. Numerous secondary roads flooded in St. Marys.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286755.